Organizing pneumonia (OP) is a rare manifestation of amiodarone pulmonary toxicity (APT), and may present with fever, cough and progressive dyspnea, mimicking pulmonary infection or vasculitis. It is generally agreed that the risk of developing APT may be associated with higher daily dose and longer duration of amiodarone treatment. We report a case of amiodarone-induced OP with low-dose, short-duration of therapy. A 76-year-old man presented with 10 days of fever, cough and progressive dyspnea, after taking low-dose amiodarone for 8 weeks (200 mg/day for the initial 2 weeks and 100 mg/day for another 6 weeks). The chest radiograph revealed scattered ground-glass opacities and consolidations in the bilateral lower lungs. The condition deteriorated rapidly despite the empirical antibiotic treatment. Computed tomography (CT)-guided lung biopsy was performed and the pathological diagnosis was OP. The symptoms and lung infiltrates on chest radiographs resolved markedly after withdrawal of amiodarone and beginning the use of corticosteroids. Although a rare manifestation, OP should be considered in patients treated with amiodarone who suffer from respiratory illness, even under low-dose, short-duration therapy.
|Translated title of the contribution||使用低劑量，短期Amiodarone所導致之器質化肺炎－個案報告|
|Number of pages||7|
|Publication status||Published - 2009|
- amiodarone pulmonary toxicity
- organizing pneumonia